Document Open Access Logo

Varieties of Cost Functions

Authors Laure Daviaud, Denis Kuperberg, Jean-Éric Pin



PDF
Thumbnail PDF

File

LIPIcs.STACS.2016.30.pdf
  • Filesize: 0.63 MB
  • 14 pages

Document Identifiers

Author Details

Laure Daviaud
Denis Kuperberg
Jean-Éric Pin

Cite AsGet BibTex

Laure Daviaud, Denis Kuperberg, and Jean-Éric Pin. Varieties of Cost Functions. In 33rd Symposium on Theoretical Aspects of Computer Science (STACS 2016). Leibniz International Proceedings in Informatics (LIPIcs), Volume 47, pp. 30:1-30:14, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2016)
https://doi.org/10.4230/LIPIcs.STACS.2016.30

Abstract

Regular cost functions were introduced as a quantitative generalisation of regular languages, retaining many of their equivalent characterisations and decidability properties. For instance, stabilisation monoids play the same role for cost functions as monoids do for regular languages. The purpose of this article is to further extend this algebraic approach by generalising two results on regular languages to cost functions: Eilenberg's varieties theorem and profinite equational characterisations of lattices of regular languages. This opens interesting new perspectives, but the specificities of cost functions introduce difficulties that prevent these generalisations to be straightforward. In contrast, although syntactic algebras can be defined for formal power series over a commutative ring, no such notion is known for series over semirings and in particular over the tropical semiring.
Keywords
  • Cost functions
  • regular language
  • varieties
  • syntactic algebra

Metrics

  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    0
    PDF Downloads

References

  1. Jirí Adámek, Stefan Milius, Robert S. R. Myers, and Henning Urbat. Generalized eilenberg theorem I: local varieties of languages. In Anca Muscholl, editor, FOSSACS 2014, volume 8412 of Lecture Notes in Comput. Sci., pages 366-380. Springer, 2014. Google Scholar
  2. Jirí Adámek, Robert S. R. Myers, Henning Urbat, and Stefan Milius. Varieties of languages in a category. In 30th Annual ACM/IEEE Symposium on Logic in Computer Science, LICS 2015, Kyoto, Japan, July 6-10, 2015, pages 414-425. IEEE, 2015. Google Scholar
  3. Jorge Almeida. Residually finite congruences and quasi-regular subsets in uniform algebras. Portugaliæ Mathematica, 46:313-328, 1989. Google Scholar
  4. Jorge Almeida. Finite semigroups and universal algebra. World Scientific Publishing Co. Inc., River Edge, NJ, 1994. Translated from the 1992 Portuguese original and revised by the author. Google Scholar
  5. Jean Berstel and Christophe Reutenauer. Noncommutative rational series with applications, volume 137 of Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge, 2011. Google Scholar
  6. Stephen L. Bloom. Varieties of ordered algebras. J. Comput. System Sci., 13(2):200-212, 1976. Google Scholar
  7. Mikolaj Bojanczyk. Recognisable languages over monads. In Igor Potapov, editor, Developments in Language Theory - 19th International Conference, DLT 2015, volume 9168 of Lecture Notes in Comput. Sci., pages 1-13. Springer, 2015. Google Scholar
  8. Mikolaj Bojanczyk. Recognisable languages over monads. CoRR, abs/1502.04898, 2015. Google Scholar
  9. Thomas Colcombet. The theory of stabilisation monoids and regular cost functions. In Automata, languages and programming. Part II, volume 5556 of Lecture Notes in Comput. Sci., pages 139-150, Berlin, 2009. Springer. Google Scholar
  10. Thomas Colcombet. Regular cost functions, Part I: Logic and algebra over words. Log. Methods Comput. Sci., 9(3):3:3, 47, 2013. Google Scholar
  11. Thomas Colcombet, Denis Kuperberg, and Sylvain Lombardy. Regular temporal cost functions. In Samson Abramsky, Cyril Gavoille, Claude Kirchner, Friedhelm Meyer auf der Heide, and Paul G. Spirakis, editors, Automata, languages and programming, ICALP 2010, Part II, volume 6199 of Lecture Notes in Comput. Sci., pages 563-574. Springer, Berlin, 2010. Google Scholar
  12. Manfred Droste, Werner Kuich, and Heiko Vogler, editors. Handbook of weighted automata. Monographs in Theoretical Computer Science. An EATCS Series. Springer-Verlag, Berlin, 2009. Google Scholar
  13. Samuel Eilenberg. Automata, languages, and machines. Vol. B. Academic Press [Harcourt Brace Jovanovich Publishers], New York, 1976. Google Scholar
  14. Mai Gehrke, Serge Grigorieff, and Jean-Éric Pin. Duality and equational theory of regular languages. In L. Aceto and al., editors, ICALP 2008, Part II, volume 5126 of Lecture Notes in Comput. Sci., pages 246-257, Berlin, 2008. Springer. Google Scholar
  15. Daniel Krob. The equality problem for rational series with multiplicities in the tropical semiring is undecidable. Internat. J. Algebra Comput., 4(3):405-425, 1994. Google Scholar
  16. Denis Kuperberg. Linear temporal logic for regular cost functions. In 28th International Symposium on Theoretical Aspects of Computer Science, volume 9 of LIPIcs. Leibniz Int. Proc. Inform., pages 627-636. Schloss Dagstuhl. Leibniz-Zent. Inform., Wadern, 2011. Google Scholar
  17. Denis Kuperberg and Michael Vanden Boom. On the expressive power of cost logics over infinite words. In Automata, languages, and programming. Part II, volume 7392 of Lecture Notes in Comput. Sci., pages 287-298. Springer, Heidelberg, 2012. Google Scholar
  18. I. Mikhailova. A proof of Zhil'tsov’s theorem on decidability of equational theory of epigroups, 2013. URL: http://arxiv.org/abs/1310.5023.
  19. Jean-Éric Pin. A variety theorem without complementation. Russian Mathematics (Izvestija vuzov.Matematika), 39:80-90, 1995. Google Scholar
  20. Jean-Éric Pin. Profinite methods in automata theory. In Susanne Albers and Jean-Yves Marion, editors, 26th International Symposium on Theoretical Aspects of Computer Science (STACS 2009), pages 31-50. Internationales Begegnungs- und Forschungszentrum für Informatik (IBFI), Schloss Dagstuhl, Germany, 2009. Google Scholar
  21. Jean-Éric Pin. Equational descriptions of languages. Int. J. Found. Comput. S., 23:1227-1240, 2012. Google Scholar
  22. Christophe Reutenauer. Variétés d'algèbres et de séries rationnelles. In 1er Congrès Math. Appl. AFCET-SMF, volume 2, pages 93-102. AFCET, 1978. Google Scholar
  23. Christophe Reutenauer. Séries formelles et algèbres syntactiques. J. Algebra, 66(2):448-483, 1980. Google Scholar
  24. Christophe Reutenauer. Séries rationnelles et algèbres syntactiques. Thèse de Doctorat d'État, Université Paris 6, 1980. Google Scholar
  25. Marcel-Paul Schützenberger. On the definition of a family of automata. Information and Control, 4:245-270, 1961. Google Scholar
  26. Marcel-Paul Schützenberger. Finite counting automata. Information and Control, 5:91-107, 1962. Google Scholar
  27. Marcel-Paul Schützenberger. On a theorem of R. Jungen. Proc. Amer. Math. Soc., 13:885-890, 1962. Google Scholar
  28. Marcel-Paul Schützenberger. On finite monoids having only trivial subgroups. Information and Control, 8:190-194, 1965. Google Scholar
  29. Imre Simon. Factorization forests of finite height. Theoret. Comput. Sci., 72(1):65-94, 1990. Google Scholar
  30. Szymon Toruńczyk. Languages of profinite words and the limitedness problem. Phd thesis, Computer Science Department, University of Warsaw, 2011. Google Scholar
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail